Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 19, 2016, 6:32 PM MDT for Cascade County, Montana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 6:32 PM MDT (00:32 UTC)
- Expired
- Jul 19, 2016, 7:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Great Falls, MT
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 32 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
012
WWUS85 KTFX 200032
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
632 PM MDT TUE JUL 19 2016
MTZ012-013-054-200115-
MEAGHER MT-CASCADE MT-CHOUTEAU MT-
632 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHOUTEAU...CENTRAL
CASCADE...NORTHWESTERN JUDITH BASIN...NORTHWESTERN MEAGHER AND
EASTERN LEWIS AND CLARK COUNTIES UNTIL 715 PM MDT...
AT 631 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 19 MILES EAST OF CASCADE...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE THE MAIN THREAT FROM THESE STORMS.
HOWEVER...BRIEF HEAVY RAIN AND HAIL UP TO PEA SIZE WILL ALSO BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GREAT FALLS...BELT...HIGHWOOD...BLACK EAGLE...CARTER...SAND COULEE...
SHONKIN...FLOWEREE...ARMINGTON...TRACY...PORTAGE...SLUICE BOXES STATE
PARK...STOCKETT...CENTERVILLE...EDEN AND MALMSTROM AFB.
LAT...LON 4759 11043 4735 11070 4735 11077 4727 11079
4681 11130 4698 11180 4707 11179 4786 11109
TIME...MOT...LOC 0031Z 214DEG 45KT 4718 11132
$$
COULSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:55 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 19, 5:55 PM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 555 PM MDT TUE JUL 19 2016 Updated Aviation Section .DISCUSSION... Tonight through Thursday...The large-scale pattern of a low pressure trof near the West Coast and unsettled southwest flow over Central and Southwest Montana continues. The air mass will be dry this afternoon and evening south of a Helena to Lewistown line and moist to the north. In addition, northeastern portions of the CWA, including Blaine and Fergus counties, will be very unstable late this afternoon and evening. Thunderstorm will be isolated but any development could become severe. The air mass will generally be stable Wednesday although central portions of the CWA will be unstable...Helena to Lewistown with Judith Basin and Fergus counties the most unstable. A disturbance passes across Southwest Montana Wednesday afternoon but the lack of moisture should prevent any convection over southern portions of the region. Another disturbance will move through the flow aloft Thursday but stable conditions should inhibit development. Zelzer Thursday night through Tuesday...A weak upper level disturbance will move across northern Montana early Friday through Friday night. This disturbance will temporary knock down the upper level ridge over the Upper Midwest and allow for scattered thunderstorms to develop over portions of Central and North Central MT. Most of the storms should come to an end by late Friday night. The upper level ridge will then shift to the Southwest US over the weekend and then start to shift northward towards southern MT by early next week. Overall, mostly dry conditions are expected over much of the region from Saturday through Tuesday. With the upper level disturbance moving through Friday, afternoon temperatures will fall back to near normal for both Friday and Saturday and then start to warm a few degrees above normal Sunday through early next week. As of now, the upper level ridge is not expected to build too far north next week, which may allow a few thunderstorms to develop over the area. However, if the upper level ridge does build further northward towards central MT early next week, wide spread afternoon temperatures in the upper 90s to around 100 degrees would become more likely over our region. We will just have to monitor the strength of the ridge and how far it pushes northward early next week, with some adjustments in temperatures possible. Brusda/Coulston && .AVIATION... UPDATED 2355Z. Southwest flow aloft will continue. Isolated showers and thunderstorms will gradually end by 06z with generally clear skies overnight. VFR conditions prevail with MVFR conditions possible in the vicinity of thunderstorms along with gusty erratic winds. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 87 54 90 / 10 10 10 10 CTB 52 82 49 85 / 10 10 10 10 HLN 60 89 58 92 / 10 10 10 10 BZN 54 89 50 93 / 10 10 10 10 WEY 47 80 43 82 / 0 0 0 0 DLN 52 86 50 89 / 10 10 0 10 HVR 57 87 54 89 / 30 10 10 0 LWT 55 84 55 88 / 20 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
In the hours before
Local storm report, Jul 19, 2:30 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
230 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 NW SHERIDAN 45.48N 112.22W
07/10/2016 MADISON MT PUBLIC
DELAYED REPORT VIA FACEBOOK. THUNDERSTORM WINDS PICKED
UP A CARPORT AND BLEW IT 50 YARDS DAMAGING SEVERAL CARS.
TIME ESTIMATED BASED ON RADAR.
&&
MARTINLocal storm report, Jul 19, 2:38 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST DENTON 47.32N 109.95W
07/18/2016 M60 MPH FERGUS MT MESONET
DELAYED REPORT.
&&
MARTINLocal storm report, Jul 19, 2:46 PM MDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN DENTON 47.32N 109.95W
07/18/2016 M1.59 INCH FERGUS MT MESONET
DELAYED REPORT. MEASURED OVER A 34 MINUTE PERIOD.
&&
MARTINLocal storm report, Jul 19, 2:47 PM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG DENTON 47.32N 109.95W
07/18/2016 FERGUS MT TRAINED SPOTTER
DELAYED REPORT. SPOTTER REPORTED SEVERAL TREES DOWN
AROUND TOWN.
&&
MARTINLocal storm report, Jul 19, 2:56 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
256 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG DENTON 47.32N 109.95W
07/18/2016 FERGUS MT TRAINED SPOTTER
CORRECTION TO PREVIOUS REPORT FOR TIME. SPOTTER
REPORTED SEVERAL TREES DOWN AROUND TOWN.
&&
MARTINSpecial weather statement, Jul 19, 6:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
632 PM MDT TUE JUL 19 2016
MTZ012-013-054-200115-
MEAGHER MT-CASCADE MT-CHOUTEAU MT-
632 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHOUTEAU...CENTRAL
CASCADE...NORTHWESTERN JUDITH BASIN...NORTHWESTERN MEAGHER AND
EASTERN LEWIS AND CLARK COUNTIES UNTIL 715 PM MDT...
AT 631 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 19 MILES EAST OF CASCADE...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE THE MAIN THREAT FROM THESE STORMS.
HOWEVER...BRIEF HEAVY RAIN AND HAIL UP TO PEA SIZE WILL ALSO BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GREAT FALLS...BELT...HIGHWOOD...BLACK EAGLE...CARTER...SAND COULEE...
SHONKIN...FLOWEREE...ARMINGTON...TRACY...PORTAGE...SLUICE BOXES STATE
PARK...STOCKETT...CENTERVILLE...EDEN AND MALMSTROM AFB.
LAT...LON 4759 11043 4735 11070 4735 11077 4727 11079
4681 11130 4698 11180 4707 11179 4786 11109
TIME...MOT...LOC 0031Z 214DEG 45KT 4718 11132
COULSTONThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:12 PM MDT | Special Weather Statement | TFX | Cascade | 48 min |
| Jul 19, 7:19 PM MDT | Special Weather Statement | TFX | Judith Basin | 26 min |
| Jul 19, 7:21 PM MDT | Special Weather Statement | TFX | Blaine | 39 min |
| Jul 19, 7:27 PM MDT | Special Weather Statement | TFX | Judith Basin | 33 min |
| Jul 19, 7:41 PM MDT | Special Weather Statement | TFX | Judith Basin | 34 min |
| Jul 19, 10:44 PM MDT | Special Weather Statement | TFX | Blaine | 46 min |
| Jul 20, 3:06 PM MDT | Special Weather Statement | TFX | Chouteau | 24 min |
| Jul 20, 3:31 PM MDT | Special Weather Statement | TFX | Hill | 29 min |
| Jul 20, 3:37 PM MDT | Special Weather Statement | TFX | Broadwater, Meagher | 38 min |
| Jul 20, 3:48 PM MDT | Special Weather Statement | TFX | Chouteau | 27 min |
| Jul 20, 4:08 PM MDT | Special Weather Statement | TFX | Hill | 37 min |
| Jul 20, 5:27 PM MDT | Special Weather Statement | TFX | Blaine | 33 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.